MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR OCT SYSTEM; EL CAPITAN OCC PLATE, SMALL

SEASPINE ORTHOPEDICS CORPORATION NORTHSTAR OCT SYSTEM; EL CAPITAN OCC PLATE, SMALL
Model Number PC1-700003
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intraoperative and postoperative imaging were reviewed.The index surgery imaging showed the occipital plate and screws intact and properly positioned.Follow-up imaging demonstrated construct separation at the occipital plate, with both tulip components appearing to have disassembled from the plate body.The occipital screws remained intact and fixed in the occiput.The device has not been returned for evaluation, and revision surgery details have not been provided.A definitive root cause cannot be determined at this time.Review of labeling: possible adverse events.Bending, disassembly, or fracture of implant and components, loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
A patient underwent posterior cervical fusion spine surgery on (b)(6) 2025 utilizing seaspine/orthofix's northstar occipital system.At a routine follow-up visit on (b)(6) 2025, radiographs demonstrated construct separation at the occipital plate.No intraoperative complications were reported.

Brand Name
NORTHSTAR OCT SYSTEM
Common Device Name
EL CAPITAN OCC PLATE, SMALL
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
MDR Report Key22754744
Report Number3012120772-2025-00044
Device Sequence Number8599003
Product Code NKG
UDI-Device Identifier10889981309640
UDI-Public10889981309640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K231654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1-700003
Device Catalogue NumberPC1-700003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PC1-023540 PARALLEL, TOP LOADING; PC1-400000 NORTHSTAR OCT SET SCREW; PC1-504177 CONTOURED TI OCC ROD, 4.0MM X 170MM X 7; PC1-714010 OCC SCREW, 4.0MM X 10; PC1-714012 OCC SCREW, 4.0MM X 12
Outcome Attributed to Adverse Event Other;
Patient SexUnknown